Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 73, NWS Morristown, TN

May 29, 20144 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 29, 2014, 6:17 PM EDT for 4 counties in Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2014, 6:17 PM EDT (22:17 UTC)
Expired
May 29, 2014, 6:45 PM EDT
In force
28 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Greene County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WUUS54 KMRX 292217
SVRMRX
TNC059-073-163-179-292245-
/O.NEW.KMRX.SV.W.0073.140529T2217Z-140529T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
617 PM EDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN MORRISTOWN  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN HAWKINS COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN GREENE COUNTY IN EASTERN TENNESSEE...
  SOUTHWESTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...

* UNTIL 645 PM EDT

* AT 616 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED 8 MILES EAST OF SURGOINSVILLE...OR 10 MILES SOUTHWEST
  OF KINGSPORT...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHNSON CITY...KINGSPORT...SPURGEON...GRAY...OAK GROVE...COLONIAL
  HEIGHTS...CHURCH HILL...BAYS MOUNTAIN S.P....SULLIVAN GARDENS AND
  FALL BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3634 8258 3642 8283 3655 8274 3643 8241
TIME...MOT...LOC 2216Z 298DEG 15KT 3644 8270 

$$
2 follow-up statements
123 
WWUS54 KMRX 292228
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EDT THU MAY 29 2014

TNC059-073-163-179-292245-
/O.CON.KMRX.SV.W.0073.000000T0000Z-140529T2245Z/
WASHINGTON TN-HAWKINS TN-GREENE TN-SULLIVAN TN-
628 PM EDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN WASHINGTON...NORTHEASTERN HAWKINS...NORTHEASTERN
GREENE AND SOUTHWESTERN SULLIVAN COUNTIES...

AT 627 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF KINGSPORT...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...SPURGEON...GRAY...OAK GROVE...COLONIAL
HEIGHTS...CHURCH HILL...BAYS MOUNTAIN S.P....SULLIVAN GARDENS AND
FALL BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3634 8258 3642 8283 3655 8274 3643 8241
TIME...MOT...LOC 2227Z 294DEG 14KT 3645 8266 

$$
159 
WWUS54 KMRX 292244
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 PM EDT THU MAY 29 2014

TNC059-073-163-179-292253-
/O.EXP.KMRX.SV.W.0073.000000T0000Z-140529T2245Z/
WASHINGTON TN-HAWKINS TN-GREENE TN-SULLIVAN TN-
644 PM EDT THU MAY 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN HAWKINS...NORTHEASTERN GREENE AND SOUTHWESTERN SULLIVAN
COUNTIES WILL EXPIRE AT 645 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3634 8258 3642 8283 3655 8274 3643 8241
TIME...MOT...LOC 2242Z 298DEG 15KT 3645 8266 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:37 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 29, 2:37 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
237 PM EDT THU MAY 29 2014

.SHORT TERM (TONIGHT THROUGH SATURDAY)...INSTABILITY SHOWERS
UNDERWAY AND WILL CONTINUE INTO THE EVENING HOURS. SLOW MOVING
STORMS WILL PRODUCE HOURLY RAINFALL RATES NEAR ONE INCH. SMALL HAIL
IS ALSO POSSIBLE. HIGH THICKNESS VALUES AND HUMIDITY CONTINUES ON
FRIDAY WITH SIMILAR CONVECTIVE COVERAGE. BACK DOOR FRONT MOVES INTO
THE AREA FROM THE NE LATE ON FRIDAY. INCREASED UPPER NW FLOW WILL
OCCUR ACROSS NE AREAS THROUGH SATURDAY. A DRIER AIRMASS WILL BUILD
IN BEHIND THE FRONT WILL WILL WORK S TO NEAR TYS ON SATURDAY.
SCATTERED CONVECTION REMAIN POSSIBLE ALONG AND SW OF FRONT ON
SATURDAY. LITTLE TEMPERATURE CONTRAST ACROSS FRONTAL BOUNDARY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...THE WEAK FRONTAL
BOUNDARY MOVING INTO THE SOUTHERN TN VALLEY LOSES ITS IDENTITY BY
SUNDAY MORNING. CONFIDENCE IS LOW FOR SHOWERS AND THUNDERSTORMS
OVERNIGHT GENERALLY FOR SOUTHERN AREAS BUT THIS WOULD BE THE BEST
PLACE FOR ANY CONVECTION TO SPARK UP. AS PREVIOUS MODEL RUNS HAVE
OVERDONE PRECIPITATION...THE TREND CONTINUES. DIURNAL SCATTERED
CONVECTION IS POSSIBLE EACH AFTERNOON. BEST CHANCE OCCUR ON TUESDAY
WHEN THE RIDGE BREAKS DOWN OVER THE SE AND A SHORTWAVE TRANSLATES
ACROSS THE GREAT LAKES REGION. THIS SHOULD HELP SET UP A NORTHWEST
FLOW PATTERN BRINGING THUNDERSTORMS FROM CENTRAL KY INTO E TN DURING
THE DAY ON TUESDAY. BY WEDNESDAY THE WEAK RIDGE BUILDS EAST AND
CONFIDENCE IS LOW AGAIN WHEN IT COMES TO THE CONVECTION COVERAGE.
MODELS ARE VERY AGGRESSIVE WITH PRECIPITATION.

NO DOUBT THE TEMPERATURES WILL BE ON THE RISE EARLY NEXT WEEK. THE
HOTTEST DAYS SHOULD BE TUESDAY AND WEDNESDAY OF NEXT WEEK WITH
TEMPERATURES APPROACHING 90 DEGREES FOR SEVERAL LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             66  86  66  88 /  40  50  20  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  64  85  65  86 /  50  50  20  10
OAK RIDGE, TN                       64  84  65  87 /  50  50  20  10
TRI CITIES AIRPORT, TN              60  84  59  84 /  50  40  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/AC
Hazardous weather outlook, May 29, 4:33 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 AM EDT THU MAY 29 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-300845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
433 AM EDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND
TONIGHT...WITH A FEW STORMS POSSIBLY BECOMING STRONG WITH GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 29, 3:01 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT THU MAY 29 2014

TNZ036-038-068>071-073-292000-
KNOX TN-JEFFERSON TN-NORTH SEVIER TN-LOUDON TN-GRAINGER TN-
ANDERSON TN-NW BLOUNT TN-
301 PM EDT THU MAY 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...NORTHERN
BLOUNT...EAST CENTRAL ANDERSON...KNOX...SOUTHWESTERN GRAINGER...
NORTHWESTERN SEVIER AND EAST CENTRAL LOUDON COUNTIES UNTIL 400 PM
EDT...

AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARYVILLE...MOVING NORTHEAST AT 15 MPH.

PEAR SIZE INCH HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING
AND HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...FARRAGUT...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...STRAWBERRY PLAINS...HALLS...FRIENDSVILLE...
WILDWOOD...WALLAND...SEYMOUR...MALONEYVILLE...MASCOT...LAKE FOREST...
BEARDEN...POWELL AND KIMBERLIN HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3565 8387 3575 8419 3616 8404 3606 8357
TIME...MOT...LOC 1900Z 200DEG 10KT 3576 8394

DH
Special weather statement, May 29, 3:01 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT THU MAY 29 2014

TNZ036-038-068>071-073-292000-
KNOX TN-JEFFERSON TN-NORTH SEVIER TN-LOUDON TN-GRAINGER TN-
ANDERSON TN-NW BLOUNT TN-
301 PM EDT THU MAY 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...NORTHERN
BLOUNT...EAST CENTRAL ANDERSON...KNOX...SOUTHWESTERN GRAINGER...
NORTHWESTERN SEVIER AND EAST CENTRAL LOUDON COUNTIES UNTIL 400 PM
EDT...

AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARYVILLE...MOVING NORTHEAST AT 15 MPH.

PEA SIZE INCH HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING
AND HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...FARRAGUT...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...STRAWBERRY PLAINS...HALLS...FRIENDSVILLE...
WILDWOOD...WALLAND...SEYMOUR...MALONEYVILLE...MASCOT...LAKE FOREST...
BEARDEN...POWELL AND KIMBERLIN HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3565 8387 3575 8419 3616 8404 3606 8357
TIME...MOT...LOC 1900Z 200DEG 10KT 3576 8394

DH
Local storm report, May 29, 3:56 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
05/29/2014                   KNOX               TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ON MERCHANTS DRIVE.

&&
Special weather statement, May 29, 5:05 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 PM EDT THU MAY 29 2014

TNZ017-018-046-292145-
JOHNSON TN-SULLIVAN TN-NORTHWEST CARTER TN-
505 PM EDT THU MAY 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...JOHNSON AND CARTER
COUNTIES IN NORTHEAST TENNESSEE...

AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK GROVE...OR 9 MILES NORTH OF JOHNSON CITY...MOVING NORTHEAST AT 5
TO 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...BRISTOL TN...COLONIAL HEIGHTS...WALNUT HILL...SPURGEON...
BLUFF CITY...WARRIORS PATH S.P....BLOUNTVILLE...BLOOMINGDALE...
MORRIL'S CAVE...SHADY VALLEY...SOUTH HOLSTON DAM AND TRI-CITY
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3643 8193 3645 8254 3658 8260 3658 8178
TIME...MOT...LOC 2103Z 216DEG 5KT 3646 8240
Special weather statement, May 29, 5:28 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
528 PM EDT THU MAY 29 2014

TNZ014-015-038-292215-
HANCOCK TN-CLAIBORNE TN-GRAINGER TN-
528 PM EDT THU MAY 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CLAIBORNE AND HANCOCK COUNTIES
IN TENNESSEE...

AT 527 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TAZEWELL...OR 12 MILES NORTH OF RUTLEDGE...MOVING NORTHEAST AT
15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SNEEDVILLE...RUTLEDGE...NEW TAZEWELL...TAZEWELL...HARROGATE...
EVANSTON...SPRINGDALE...POWELL RIVER PRESERVE...HOWARD QUARTER...
THORN HILL...LONE MOUNTAIN...SANDLICK AND ARTHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3628 8351 3643 8379 3656 8382 3657 8308
TIME...MOT...LOC 2127Z 223DEG 31KT 3646 8353
Special weather statement, May 29, 5:49 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
549 PM EDT THU MAY 29 2014

TNZ016-017-042-044-292230-
WASHINGTON TN-HAWKINS TN-SULLIVAN TN-NORTHWEST GREENE TN-
549 PM EDT THU MAY 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SULLIVAN...NORTHERN
HAWKINS AND NORTHERN WASHINGTON COUNTIES IN TENNESSEE...

AT 548 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLONIAL HEIGHTS...OR NEAR KINGSPORT...MOVING NORTH AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...SURGOINSVILLE...OAK GROVE...SPURGEON...
COLONIAL HEIGHTS...GRAY...CHURCH HILL...MOUNT CARMEL...WARRIORS PATH
S.P....BAYS MOUNTAIN S.P....FALL BRANCH...SULLIVAN GARDENS...TRI-CITY
AIRPORT...BLOOMINGDALE AND BLOUNTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3635 8238 3649 8296 3658 8281 3657 8233
TIME...MOT...LOC 2148Z 178DEG 6KT 3645 8259

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:01 PM EDTSpecial Weather StatementMRXBlount, Knox59 min
May 29, 3:15 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Roane, Union60 min
May 29, 5:05 PM EDTSpecial Weather StatementMRXSullivan40 min
May 29, 5:28 PM EDTSpecial Weather StatementMRXClaiborne, Hancock47 min
May 29, 5:49 PM EDTSpecial Weather StatementMRXWashington41 min
May 29, 6:12 PM EDTAreal Flood AdvisoryMRXHawkins, Sullivan, Washington3 hr
May 29, 6:21 PM EDTAreal Flood AdvisoryMRXClaiborne3 hr
May 29, 6:21 PM EDTSpecial Weather StatementMRXSequatchie39 min
May 29, 6:43 PM EDTSpecial Weather StatementMRXBradley47 min
May 29, 7:16 PM EDTSpecial Weather StatementMRXBledsoe44 min
May 29, 7:39 PM EDTAreal Flood AdvisoryMRXBledsoe3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.